Restylane for Under Eye Vascular Pooling?
- Asked by J1
- 3 years ago
I'm interested in Restylane for dark circles. I've read about "indents" occurring, is this common? I think vascular pooling may be the cause of my condition, I recently had sinus surgery 8 weeks ago-should I wait to see if I have improvement first? I've seen some change since but it fluctuates... I've been told through the years that sinuses are the causative factor, although being East Indian may be contributory. I've attached a picture for illustration, thank you for your expertise
Vascular pooling does not cause the dark circle.
There are many "wive's tales" regarding dark circles, including many told by doctors. Mothers would be told that their children had "allergic shiners," when asking their pediatrician about dark circles. An article appeared in the scientific literature suggesting that dark circles were caused by blood vessels except that the eyelid biopsies cited by the article did not should this. In your case, the dark circle is caused by several things. First you are an olive complexion. The area around the eyelid were you are the darkest is an area of the eyelid where there is no fat between the skin and the underlying muscle which is red. Light entering the skin here is absorbed by the muscle and is not available to be reflected back into the skin, making the skin look relatively dark. Finally there is shadowing in the under eye hollow. I am afraid that vascular pooling is not likely to explain your dark circles. Restylane to fill this area is very helpful in improving the lower eyelid contour and it does help with the appearance of the dark circle.
Web reference: http://www.lidlift.com
Restylane for darkening below eyes
I am not so sure that the darkening below your eyes is due to vascular pooling. It may well be due to your skin type. Darkening below the eyes can be very difficult to treat. Restylane usually does not help, unless the darkness is due to shadowing at the eyelid-cheek junction (the tear trough). I have had great success treating patients in this area with Restylane, but I don't think this would help in your case. Judging from your photo, shadowing does not seem to be your problem. The bottom line is that Restylane is probably not a good solution for you. I would instead speak with your physician about topical therapies (such as a bleaching cream), which can sometimes improve the problem. Good luck.
Fillers can worsen vascular darkening
It is my guess that you have several causative factors for your circles. First, I think your allergies cause you to rub your eyes, stimulating the pigment cells. Second, your ethnic background adds to pigment increase risk. Next, your sinus troubles cause vascular dilation, giving the circles a bluish hue. It is good that you had sinus surgery and I'd expect you to improve a little. Allergy eye drops, regular antihistamines, nasal/sinus flushing with mild salt water, sleeping on 3 pillows rather than on your face or side will all help too. Renova and eye creams may help a little too. Fillers would be the last thing I'd try.
Restylane for dark circles
Dark circles are almost impossible to treat. Restylane placed under the eyes usually does not improve this.
Dark circles are hard to treat
Dark circles under the eyes are quite difficult to treat. It is possible that your sinus condition has made you worse, especially if you have allergies. The darkness under your eyes may be hyperpigmentation (given your East Indian background, this may be likely) and may improve with treating you for allergic rhinosinusitis. You might even need a bleaching cream to lighten the skin. If the darkness is due to be vascular pooling, it is likely very hard to treat. Fillers like Restylane can improve the hollows under your eyes, but this generally does not improve the darkness. You would do best by being seen by a physician or aesthetician who can determine the cause of your under eye darkness.
Web reference: http://facialplasticsurgerymd.com
Juvederm is not a great treatment for under eye darkening
You should wait much longer after sinus surgery to see if it gets better. Juvederm would have to be injected above the muscle and under the skin to hide this color (provided that it is related to blood flow and not skin pigment in you) and that can leave visible lumps and swelling, especially with having a history of sinus problems.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.